Alert archive / Florida / Coastal Flood Statements in 2018

Coastal Flood Statement 3, NWS Miami, FL

October 10, 2018Collier County, Monroe County, Florida

NWS Miami, FL issued this coastal flood statement at Oct 10, 2018, 4:17 PM EDT for Collier County, Monroe County, Florida. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2018, 4:17 PM EDT (20:17 UTC)
Expired
Oct 11, 2018, 10:01 AM EDT
In force
18 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 78 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2018-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2018-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2100 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

183 
WHUS42 KMFL 102017
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
417 PM EDT Wed Oct 10 2018

FLZ069-111200-
/O.CAN.KMFL.CF.Y.0002.000000T0000Z-181011T0000Z/
/O.NEW.KMFL.CF.S.0003.181010T2017Z-181012T0000Z/
/O.EXT.KMFL.RP.S.0031.000000T0000Z-181012T0000Z/
Coastal Collier-
417 PM EDT Wed Oct 10 2018

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY EVENING...
...COASTAL FLOOD ADVISORY IS CANCELLED AND REPLACED WITH A 
COASTAL FLOOD STATEMENT...

* COASTAL FLOODING...Sensitive and low-lying locations along the 
  Gulf coast may experience minor flooding near times of high 
  tide. 

* TIMING...Through Thursday evening. The next high tide is between
  between 1 and 3 AM EDT Thursday morning and then again between 
  2 and 4 PM EDT Thursday afternoon. 

* IMPACTS...Water levels of around 1 foot above normal could 
  cause tidal inundation near times of high tide along the Gulf 
  coast. 

* RIP CURRENTS...Strong rip currents will be hazardous to those 
  in the surf zone along the Atlantic beaches. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ075-111200-
/O.CAN.KMFL.CF.Y.0002.000000T0000Z-181011T0000Z/
/O.NEW.KMFL.CF.S.0003.181010T2017Z-181012T0000Z/
/O.EXB.KMFL.RP.S.0031.000000T0000Z-181012T0000Z/
Mainland Monroe-
417 PM EDT Wed Oct 10 2018

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...
...COASTAL FLOOD ADVISORY IS CANCELLED AND REPLACED WITH A 
COASTAL FLOOD STATEMENT... 

* COASTAL FLOODING...Sensitive and low-lying locations along the 
  Gulf coast may experience minor flooding near times of high 
  tide. 

* TIMING...Through Thursday evening. The next high tide is between
  between 1 and 3 AM EDT Thursday morning and then again between 
  2 and 4 PM EDT Thursday afternoon. 

* IMPACTS...Water levels of around 1 foot above normal could 
  cause tidal inundation near times of high tide along the Gulf 
  coast. 

* RIP CURRENTS...Strong rip currents will be hazardous to those 
  in the surf zone along the Atlantic beaches. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
2 follow-up statements
152 
WHUS42 KMFL 110810
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
410 AM EDT Thu Oct 11 2018

FLZ069-075-111615-
/O.CAN.KMFL.RP.S.0031.000000T0000Z-181012T0000Z/
/O.CON.KMFL.CF.S.0003.000000T0000Z-181012T0000Z/
Coastal Collier-Mainland Monroe-
410 AM EDT Thu Oct 11 2018

...HIGH RIP CURRENT RISK IS CANCELLED...

...A COASTAL FLOOD STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* COASTAL FLOODING...Sensitive and low-lying locations along the 
  Gulf coast may experience minor flooding near times of high 
  tide. 

* TIMING...Through this evening. The next high tide is between
  between 2 and 4 PM EDT this afternoon. 

* IMPACTS...Water levels of around 1 foot above normal could 
  cause tidal inundation near times of high tide along the Gulf 
  coast. 

* RIP CURRENTS...Strong rip currents will be hazardous to those 
  in the surf zone along the Atlantic beaches. 

$$


http://www.weather.gov/miami
720 
WHUS42 KMFL 111401
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
1001 AM EDT Thu Oct 11 2018

FLZ069-075-111515-
/O.CAN.KMFL.CF.S.0003.000000T0000Z-181012T0000Z/
Coastal Collier-Mainland Monroe-
1001 AM EDT Thu Oct 11 2018

The Coastal Flood Statement has been cancelled. Tide levels are 
no longer expected to bring a significant impact to the Gulf 
Coast.

$$


http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 10, 4:09 PM EDT, 8 minutes earlier.

Area forecast discussion, Oct 10, 4:09 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Miami FL
409 PM EDT Wed Oct 10 2018

...HIGH RISK OF RIP CURRENTS WEST COAST BEACHES ALONG WITH
A COASTAL FLOOD STATEMENT...

...NEAR RECORD HIGHS EAST COAST AREAS THURSDAY AND FRIDAY...

.DISCUSSION...

TONIGHT THROUGH FRIDAY...
Major Hurricane Michael is forecast by the National Hurricane
Center to move northeast across the Southeastern United States
tonight into Thursday before moving into the northern Atlantic
waters on Friday. A trough of low pressure will also develop from
Michael southwest into Central Florida Thursday before moving
southward into the Lake Okeechobee region on Friday. This weather
pattern will allow for a south to southwest steering flow over
South Florida late this week bringing in some tropical moisture to
the area from the South. Therefore, isolated to scattered showers
and a few thunderstorms will be possible over South Florida each
afternoon with the highest coverage over the Lake Okeechobee and
northeastern areas.

There could also be some patchy late night fog over the interior
areas tonight. Fog will once again be possible over the interior
areas late Thursday night and could work into the east coast metro
areas early Friday morning due to the southwest wind flow.
Therefore, fog wording has been added to the interior areas for
late tonight, and for the interior and east coast metro areas late
Thursday night into early Friday morning.

The southwest wind flow will also allow for temperatures to warm
up into the lower 90s Thursday afternoon and again Friday
afternoon over the eastern areas of South Florida. These highs
will be close to the record highs for this time of year. More on
this in the climate section below.

THIS WEEKEND...
High pressure will build into the Southeastern United States this
weekend. This will allow for the wind flow to back slowly to the
east late this weekend, and allow the area to get back to more of
a late summer weather pattern. Therefore, pops will be more in the
isolated to scattered range with the best coverage over the
interior and west coast metro areas this weekend.

EXTENDED FORECAST...
The high will strengthen and remain over the Southeastern United
States early next week. This will allow for the easterly wind flow
to become more breezy over South Florida early next week with
isolated to scattered pops each afternoon. The best coverage will
again be over the interior and west coast metro areas.

&&

.MARINE...
The winds will be south to southwest over the local waters tonight
through Friday. The Atlantic wind speeds will be 10 to 15 knots
tonight slowly decreasing to 10 knots or less by Friday. The Gulf
winds will be 15 to 20 knots tonight before decreasing to less
than 10 knots by Friday. This will keep the Atlantic seas at 4
feet or less through Friday. The Gulf seas will slowly decrease
from 4 to 6 feet near-shore up to 7 feet offshore tonight to less
than 3 feet by Friday. Therefore, the SCA will continue for the
offshore Gulf waters tonight with an SCEC for the near-shore
waters.

&&

.BEACH FORECAST...
The threat of rip currents will also continue for the west coast
beaches through at least Thursday, due to the southwest wind flow.
Therefore, the High Risk of Rip Currents will continue through at
least Thursday evening. There is also a moderate risk of rip
currents along the Atlantic beaches of South Florida, due to the
resistant southeast flow from the last couple of days.

The Gulf Coast beaches of South Florida will also see a resistant of
some minor coastal flooding from Michael and the King tides. At
this time it looks like the surge could be up to 1 foot during the
high tides tonight and again on Thursday. Therefore, the Small
Craft Advisory has been replaced with ah Coastal Flood Statement
for the west coast beaches of South Florida.

&&

.CLIMATE...
Here are the forecast highs and the record highs for Thursday and
Friday over the eastern areas of South Florida.

          10/11/2018     10/11/2018     10/12/2018     10/12/2018
Cities  Forecast Highs  Record highs  Forecast Highs  Record Highs
MIA          91          92 - 2009         90          91 - 2016
FLL          91          93 - 2008         90          91 - 2011
PBI          92          91 - 2011         91          93 - 1946

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  77  92  75  91 /  20  50  40  50
Fort Lauderdale  78  91  76  90 /  20  50  30  40
Miami            79  91  77  90 /  20  40  20  30
Naples           79  88  77  87 /  20  20  20  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ069-075.

AM...None.
GM...Small Craft Advisory until 7 AM EDT Thursday for GMZ676.

&&

DISCUSSION...54/BNB
MARINE...54/BNB
BEACH FORECAST...54/BNB
CLIMATE...54/BNB
Hazardous weather outlook, Oct 10, 10:48 AM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1048 AM EDT Wed Oct 10 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
110300-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1048 AM EDT Wed Oct 10 2018

...HIGH RISK OF RIP CURRENTS FOR THE GULF COAST BEACHES...
...HAZARDOUS MARINE CONDITIONS FOR THE OUTER GULF WATERS...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Coastal Flooding: Low-lying areas prone to flooding from
astronomical high tides could see impacts from heavy rainfall that
drains more slowly due to the elevated high tides. A Coastal Flood
Advisory is in effect for coastal sections of Collier and Mainland
Monroe counties. A Coastal Flood statement is in effect for the east
coast county coastal regions.

Flooding: Isolated areas of training thunderstorms may lead to
minor flooding of roadways and low lying areas today.

Rip Currents: There is a high risk of rip currents for the Gulf coast
beaches. There is a moderate risk of rip currents for the Atlantic
coast beaches.

Thunderstorms: Isolated to scattered thunderstorms will move over the
South Florida peninsula and local waters through this evening and
into tonight. Lightning will be the main hazard with this activity.

Wind: South wind of up to 25 knots with higher gusts will be
hazardous to mariners mainly on the Gulf waters. A Small Craft
Advisory is in effect for the off shore Gulf waters.

Waves: Seas of 5 to 8 feet are forecast for the Gulf Waters,
lowering slightly through the day. A Small Craft Advisory is in
effect for the off shore Gulf Waters.

Waterspouts: Waterspouts are possible across all South Florida waters.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Marine conditions will continue to be hazardous, especially in the
off shore Gulf, due to the influence of Hurricane Michael. The rip
current risk may continue for Thursday for the Gulf coast beaches.

There is a chance of thunderstorms each day for the remainder of the
week, and possibly into the weekend. The main hazards are: lightning,
gusty wind, and heavy rain causing urban flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Coastal Flood Statements in Florida, 2018Every coastal flood statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.